Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Tampa Bay, FL

June 7, 2007Citrus County, Hernando County, Sumter County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 7, 2007, 4:15 PM EDT for Citrus County, Hernando County, Sumter County, Florida. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2007, 4:15 PM EDT (20:15 UTC)
Expired
Jun 7, 2007, 4:45 PM EDT
In force
30 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

Counties Citrus County, FL, Hernando County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 108 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 4:17 PM EDTHAIL 0.88Nobleton, FLTRAINED SPOTTER REPORTED NICKEL SIZE HAIL COVERING THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTBW 072015
SVRTBW
FLC017-053-119-072045-
/O.NEW.KTBW.SV.W.0049.070607T2015Z-070607T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
415 PM EDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SUMTER COUNTY IN FLORIDA.
  SOUTHEASTERN CITRUS COUNTY IN FLORIDA.
  NORTHERN HERNANDO COUNTY IN FLORIDA.

* UNTIL 445 PM EDT

* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...OVER
  SOUTHEASTERN CITRUS COUNTY.  THE STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NOBLETON.
  CROOM.
  

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2872 8219 2858 8220 2858 8235 2872 8235

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:00 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 7, 2:00 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY - RUSKIN FL
200 PM EDT THU JUN 7 2007

.SHORT TERM (TONIGHT-SATURDAY)...SURFACE HIGH PRESSURE OVER THE
WESTERN ATLANTIC WILL PERSIST...AS THE RIDGE AXIS LIFTS NORTH ACROSS
THE FLORIDA PENINSULA TONIGHT.  BROAD SOUTHEAST FLOW WILL DEVELOP
ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA...AS A WEAK AREA OF LOW
PRESSURE TRIES TO FORM ON THE TAIL END OF A FRONTAL BOUNDARY OVER
THE BAHAMAS.  MODELS TAKE THIS SYSTEM ACROSS SOUTH FLORIDA LATE
FRIDAY AND FRIDAY NIGHT.  THIS WOULD TEND TO KEEP MOISTURE OVER THE
CENTRAL AND SOUTHERN FA WITH SCATTERED AFTERNOON THUNDERSTORMS
CENTRAL AREAS...AND NUMEROUS THUNDERSTORMS SOUTHWEST FLORIDA FRIDAY
AFTERNOON IN AREA OF DEEPEST MOISTURE.  ONLY ISOLATED THUNDERSTORMS
NORTHERN FA AS DRIER AIR ALOFT WILL ADVECT OVER THAT REGION.
DAYTIME TEMPERATURES WILL RUN NEAR CLIMO ON FRIDAY...BUT
BUILDING HIGH PRESSURE ALOFT OVER THE SOUTHEAST U.S. SHOULD
ALLOW AFTERNOON TEMPERATURES ACROSS THE NORTHERN FORECAST
AREA TO RISE SEVERAL DEGREES ABOVE CLIMO.  AREAL COVERAGE OF
AFTERNOON THUNDERSTORMS OVER THE CENTRAL AND SOUTHERN FA SATURDAY
IS UNCERTAIN DEPENDING ON HOW MUCH ENERGY/ORGANIZATION REMAINS
WITH THE SYSTEM TO THE SOUTH.  ATTM...WILL TREND POPS SLIGHTLY
LOWER WITH SCATTERED THUNDERSTORMS.

&&

.LONG TERM (SATURDAY NIGHT - THURSDAY)...START OF THE LONG TERM
PERIOD WILL BE CHARACTERIZED BY LOW CONFIDENCE GIVEN POOR MODEL RUN
CONSISTENCY. NAMELY...GFS AND NAM...WHICH ARE TRYING TO DEVELOP A
WAVE OF LOW PRES IN VCNTY OF THE BAHAMAS EARLIER IN THE WEEKEND...
DRIFT IT WESTWARD INTO THE EASTERN GULF SATURDAY NIGHT INTO SUNDAY.
RECENT RUNS HAVE BEEN DIFFERING ON WHERE THIS WAVE WILL BE DRIFTING
AND WHERE THE BEST MOISTURE ADVECTION AND PCPN WOULD OCCUR. SINCE A
LOT OF MODEL DETAILS WITH THIS SYSTEM STILL NEED TO BE WORKED OUT...
AT THIS POINT WILL HOLD POPS TO 30 PCNT DAYTIME SUNDAY...WITH LESSER
POPS OVERNIGHT. ONCE THIS SYSTEM MOVES BY TO OUR WEST ON SUNDAY...
MODELS GENERALLY RETURN TO A BROAD E TO SE FLOW ACROSS THE PENINSULA
WITH THE SFC RIDGE AXIS TO OUR E OR NE MOST OF NEXT WEEK...AND MID
LEVEL TROF DEEPENING WELL TO OUR EAST ACROSS THE WESTERN ATLANTIC.
AT THIS POINT THIS PATTERN SUGGESTS A RETURN OT WEATHER MORE TYPICAL
FOR THIS TIME OF YEAR FOR THE MON-THURS TIME PERIOD...EASTERLY
FLOW...DIURNAL SEA BREEZE ACTIVITY WITH 20-30 POPS...AND HIGHS
AROUND 90.

&&

.AVIATION...SE LOW LEVEL FLOW INLAND AND SOUTHERLY OFF THE COAST
WILL RESULT IN SCAT TSTM ACTIVITY IN THE FAVORABLE CONVERGENCE ZONE
ALONG OR JUST INLAND FROM THE WEST COAST LATER THIS AFTERNOON. AS
SUCH...WILL GO WITH TEMPO TSTM AND IFR CONDITIONS FOR OUR TERMINALS
LATER THIS AFTERNOON...WITH BEST CHANCE ACROSS OUR SOUTHERN
TERMINALS. OTHERWISE...VFR CONDITIONS EXPECTED OUTSIDE OF THE SHOWER
AND TSTM ACTIVITY AND ACROSS THE AREA OVERNIGHT.

&&

.MARINE...WINDS WILL REMAIN LESS THAN 15 KNOTS THROUGH THE PERIOD...
WITH THE EXCEPTION FOR GUSTY WINDS AND ROUGH SEAS IN THE VICINITY
OF THUNDERSTORMS.

&&

.FIRE WEATHER...NO FIRE WEATHER HAZARDS EXPECTED AS LOW LEVEL
TROPICAL MOISTURE WILL REMAIN OVER THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  73  88  74  88 /  20  50  20  40
FMY  73  89  72  89 /  20  70  30  60
GIF  72  90  71  91 /  20  50  20  40
SRQ  73  89  72  89 /  20  50  20  40
BKV  68  90  68  91 /  10  50  20  40
SPG  76  87  76  88 /  20  50  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE...EO
LONG TERM/AVIATION/FIRE...NP
Hazardous weather outlook, Jun 7, 5:30 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
530 AM EDT THU JUN 7 2007

FLZ039-042-043-048>051-055-060-071500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-
SARASOTA-
530 AM EDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS WILL FORM IN THE LATE MORNING AND BECOME
SCATTERED DURING THE AFTERNOON. THE MAIN THREATS WILL BE...DEADLY
CLOUD TO GROUND LIGHTNING...BRIEFLY HEAVY RAINFALL WITH SOME LOCAL
MINOR FLOODING...POSSIBLE SMALL HAIL...AND GUSTY WINDS. A BRIEF
ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL FORM MAINLY IN THE AFTERNOON AND EARLY EVENING
HOURS...WITH ISOLATED COVERAGE FRIDAY THROUGH MONDAY AND SCATTERED
COVERAGE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ052-056-057-061-062-065-071500-
POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE-
530 AM EDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS FORMING IN THE LATE MORNING WILL BECOME
NUMEROUS EARLY IN THE AFTERNOON. THE GREATEST THREATS WILL BE
DEADLY CLOUD TO GROUND LIGHTNING...BRIEFLY HEAVY RAINFALL WITH
LOCALIZED MINOR FLOODING...POSSIBLE SMALL HAIL...AND GUSTY WINDS
UP TO 40 MPH. A BRIEF
ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL FORM MAINLY IN THE AFTERNOON AND EARLY EVENING
HOURS...WITH ISOLATED COVERAGE FRIDAY THROUGH MONDAY AND SCATTERED
COVERAGE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

09/RKR

In the hours before

Special weather statement, Jun 7, 4:07 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
407 PM EDT THU JUN 7 2007

FLZ048-072030-
HERNANDO-
407 PM EDT THU JUN 7 2007

...STRONG THUNDERSTORMS WILL AFFECT EASTERN HERNANDO COUNTY...

A THUNDERSTORM...MOVING EAST-NORTHEAST AT 5 MPH...WILL AFFECT RURAL
NORTHEASTERN HERNANDO COUNTY...UNTIL 430 PM EDT. GUSTY WINDS 40 TO 50
MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE
LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS
EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM
TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED.
TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

JLC

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:35 PM EDTSevere Thunderstorm WarningTBWPolk25 min
Jun 7, 5:01 PM EDTSevere Thunderstorm WarningTBWPolk29 min
Jun 7, 5:58 PM EDTSevere Thunderstorm WarningTBWDeSoto47 min
Jun 7, 6:06 PM EDTSevere Thunderstorm WarningTBWHighlands24 min
Jun 7, 6:38 PM EDTSevere Thunderstorm WarningTBWHardee37 min
Jun 7, 7:01 PM EDTSevere Thunderstorm WarningTBWDeSoto29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.